Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2007, 3:14 PM CDT for Thurston County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2007, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 4, 2007, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Thurston County, NE
The radar
The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:16 AM CDT, 11 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 3:16 AM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 316 AM CDT MON JUN 4 2007 .DISCUSSION... ACTIVE WEEK SETTING UP AS CLOSED UPPER SYSTEM CURRENTLY OFF THE PACIFIC NORTHWEST COAST MOVES ONSHORE AND ACROSS THE NRN/CNTRL PLAINS BY MID WEEK. LATEST WATER VAPOR IMAGERY SHOWS NORTHWESTERLY FLOW ACROSS THE REGION WITH SHORTWAVE DIGGING ACROSS THE DAKOTAS ON NOSE OF 300MB JET SEGMENT OVR SRN MANITOBA AND SASKATCHEWAN. SHORTWAVE WL CONTINUE TO MOVE SWD THRU THE DAY AND CROSS THE SD/NE BORDER CLOSE TO 18Z. MODEST MID LEVEL MOISTURE AND LARGE SCALE VERTICAL MOTION SHOULD PRODUCE PCPN ACROSS MUCH OF THE CWA BY EARLY THIS AFTERNOON AS WK SFC FNT SLIDES SWD. LOW LEVEL LAPSE RATES WL BE QUITE STEEP AND 0-6KM BULK SHEAR IS NEAR 30KTS BY MID AFTERNOON. ALL OF AREA IN SLIGHT RISK FOR STORMS CAPABLE OF SUSTAINING UPDRAFTS AND PRODUCING HAIL/STRONG WINDS. PCPN CHANCES DIMINISH AS THIS WAVE/SFC FNT PUSH S INTO KS/MO OVERNIGHT AND HIGH PRESSURE BUILDS SWD FM THE NRN PLAINS. TUE SHOULD BE PLEASANT DAY WITH SFC RIDGE AXIS OVR THE FORECAST AREA. BY TUE NIGHT...STRONG ISENTROPIC LIFT BEST INDICATED AT 310K SFC WL GIVE AREA GOOD CHANCE AT WED MORNING TSTMS...ESPECIALLY ACROSS SERN NEB/NERN KS THROUGH MUCH OF EARLY WED MORNING HOURS. NET ISENTROPIC ADIABATIC OMEGA BULLSEYE MOVES RIGHT OVER FALLS CITY AROUND 15Z...BUT QUICKLY SHIFTS E OUT OF THE CWA BY 18Z. VERY ACTIVE DAY IN STORE FOR WED AFTERNOON AS STRONG LEE CYCLOGENESIS TAKES PLACE ACROSS THE NRN HIGH PLAINS AHEAD OF UPPER LOW MOVING ACROSS NWRN CONUS. SFC LOW IS FORECAST TO DEEPEN TO AROUND 975MB AS IT MOVES THRU ND. THIS IS QUITE A DYNAMIC SYSTEM AND PARAMETERS COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE FORECAST AREA. WMFNT WL BE WELL TO OUR NORTH HOWEVER DRYLINE WL BE SWINGING THRU DURING THE LATE AFTERNOON. STRONG DEEP LAYER SHEAR...EXTREME INSTABILITY AND A VERY STOUT CAP ARE IN PLACE ACROSS THE FORECAST AREA BY WED AFTERNOON. ONCE CAP BREAKS...INTENSE SUPERCELL ACTIVITY WL ENSUE. MUCH OF AREA IN MOD RISK DAY 3 OUTLOOK. ACTIVITY SHIFTS EAST BY 06Z THURSDAY AS 70KT LLVL JET AXIS SHIFTS EAST OF OUR FORECAST AREA. CDFNT PUSHES THRU BEHIND THE SYSTEM ON THURSDAY AND COULD BE A FEW SHOWERS WITH THIS. WL CONTINUE CHANCE POPS THRU THE WEEKEND AS WEAKER UPPER TROF MOVES TOWARD THE CNTRL PLAINS. && .AVIATION... UPR SHRTWV TROF AT 08Z WAS DIVING SEWD ACRS MANITOBA AND SASKATCHEWAN. SFC CDFNT OVR NRN ND AND NERN MT IS FCST TO DROP SWD ACRS THE NRN AND CNTRL PLAINS DURG THE AFTN AND EVE. SFC HTG DURG THE AFTN AND CD TEMPS ALOFT WILL PRODUCE STEEP LAPSE RATES WITH TSRA AND SOME STG SFC WINDS AND HAIL. TSRA ACTVTY IS EXPCD TO MOV SEWD. PRIOR TO ONSET OF TSRA IN AFTN AND EVE MID AND HI LVL CLDS ARE EXPCD TO INCR IN COVERAGE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/SMITH
Hazardous weather outlook, Jun 4, 11:52 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1152 AM CDT MON JUN 4 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1152 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND EASTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM ACTIVITY DEVELOPING THIS AFTERNOON...MAINLY ALONG AND NORTH OF INTERSTATE 80. STRONG DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...BUT LARGE HAIL MAY ACCOMPANY A FEW STORMS AS WELL. A WEAK FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE MOVING SOUTH OUT OF THE NORTHERN PLAINS WILL BE THE FOCUS FOR THE THUNDERSTORM DEVELOPMENT AS DAYTIME HEATING INCREASES INSTABILITY. STORMS SHOULD DISSIPATE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN EARLY WEDNESDAY MORNING WITH HEAVY RAIN AS THE MAIN HAZARD...ESPECIALLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A SIGNIFICANT SEVERE WEATHER EVENT IS BECOMING MORE LIKELY BEGINNING WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE ALL A DISTINCT POSSIBILITY AS THUNDERSTORM ACTIVITY UNFOLDS. A STRONG CAP WILL BE IN PLACE THROUGHOUT THE EARLY AFTERNOON WHICH WILL INHIBIT THUNDERSTORM INITIATION TILL AFTERNOON. ONCE THIS CAP BREAKS...TORNADIC SUPERCELLS ARE QUITE POSSIBLE. STAY TUNED FOR UPDATED FORECASTS REGARDING THIS SEVERE WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. STORM SPOTTERS WILL MOST LIKELY BE NEEDED WEDNESDAY AFTERNOON AND EVENING AS WELL. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 32 min |
| Jun 4, 4:57 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 33 min |
| Jun 4, 5:21 PM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 39 min |
| Jun 4, 5:54 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 19 min |
| Jun 4, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 28 min |
| Jun 4, 6:27 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 22 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.